MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number IMG663-DRW,IMAGINE 6,BELTONE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's reference number: sf (b)(4): the case has been reviewed from a clinical perspective.Customer reported: end user currently wearing beltone imagine rie devices.It was reported that when the end user changed the dome on the left sf3 receiver, the end broke, and the end user continued to insert the device into her ear.The end of the receiver (and dome) became lodged in the ear.The hcp recommended that the end user follow up with a medical professional due to how narrowness of the ear canal.Information from the appointment with the medical professional has not been received.No harm or permanent damage has been noted.Clinical evaluation of the event: after breaking during changing of the dome, the end user inserted the receiver, with resulted in it becoming lodged in the ear (with the dome presumably).The hcp did not attempt to remove the objects, but instead recommended that the end user follow up with a medical professional.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg and 0378100 clin eval plan&rpt,other acc: the clinical evaluation for the device family does evaluate receivers coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: 0070600 gen bte & ite risk analysis risk id c.2.29.3-2a and c.2.22-1a- this risk is already identified and there is no need for any update.
 
Event or Problem Description
On 05may2002 it was reported: sf3 receiver broken in the ear canal.The end user has been advised to seek medical attention for removal.At the time of writing, we are awaiting a response to this.Patient did not use sports lock.10-may-2022: initial reportability rationale.The current information indicates need for immediate reporting.Attached reporting decision tree support the reportability decision.Based on the event description and the risk register reference the event/ incident did lead to, or might led to a serious injury.The event described [?]sf3 receiver broken in the ear canal.The end user has been advised to seek medical attention for removal.At the time of writing, we are awaiting a response to this.Patient did not use sports lock.' on 11-may-2022: follow up received.The incident happened between 03rd to 5th may 2022.No damage to the ear canal has been reported.The case owner informed that the rest of the receiver was removed from the ear canal by a medical doctor and there was no harm to the ear canal.The information does not alter the initial reportability rationale.Risk register reference: risk register reference: (b)(4) gen bte & ite risk analysis risk id (b)(4).24may2022: final reportability rationale: the case has been reviewed from a clinical perspective.End user currently wearing beltone imagine rie devices.It was reported that when the end user changed the dome on the left sf3 receiver, the end broke, and the end user continued to insert the device into her ear.-the end of the receiver (and dome) became lodged in the ear.No harm or permanent damage has been noted.On 11-may-2022 the case owner informed that the rest of the receiver was removed from the ear canal by a medical doctor and there was no harm to the ear canal.Risk register reference: (b)(4) gen bte & ite risk analysis risk id (b)(4) and (b)(4) already identified.
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4): the case has been reviewed from a clinical perspective.Customer reported: -end user currently wearing beltone imagine rie devices.-it was reported that when the end user changed the dome on the left sf3 receiver, the end broke, and the end user continued to insert the device into her ear.-the end of the receiver (and dome) became lodged in the ear.-the hcp recommended that the end user follow up with a medical professional due to how narrowness of the ear canal.-information from the appointment with the medical professional has not been received.-no harm or permanent damage has been noted.Clinical evaluation of the event: after breaking during changing of the dome, the end user inserted the receiver, with resulted in it becoming lodged in the ear (with the dome presumably).The hcp did not attempt to remove the objects, but instead recommended that the end user follow up with a medical professional.Clinical evaluation according to (b)(4) clin eval plan&rpt,ha&tsg and (b)(4) clin eval plan&rpt,other acc: the clinical evaluation for the device family does evaluate receivers coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: (b)(4) gen bte & ite risk analysis risk id c.2.29.3-2a and c.2.22-1a- this risk is already identified and there is no need for any update.
 
Event or Problem Description
On 05may2002 it was reported: sf3 receiver broken in the ear canal.The end user has been advised to seek medical attention for removal.At the time of writing, we are awaiting a response to this.Patient did not use sports lock.10-may-2022: initial reportability rationale.The current information indicates need for immediate reporting.Attached reporting decision tree support the reportability decision.Based on the event description and the risk register reference the event/ incident did lead to, or might led to a serious injury.The event described [?]sf3 receiver broken in the ear canal.The end user has been advised to seek medical attention for removal.At the time of writing, we are awaiting a response to this.Patient did not use sports lock.' on 11-may-2022: follow up received.The incident happened between 03rd to 5th may 2022.No damage to the ear canal has been reported.The case owner informed that the rest of the receiver was removed from the ear canal by a medical doctor and there was no harm to the ear canal.The information does not alter the initial reportability rationale.Risk register reference: risk register reference: 0070600 gen bte & ite risk analysis risk id c.2.22-1a.24may2022: final reportability rationale: the case has been reviewed from a clinical perspective.End user currently wearing beltone imagine rie devices.It was reported that when the end user changed the dome on the left sf3 receiver, the end broke, and the end user continued to insert the device into her ear.-the end of the receiver (and dome) became lodged in the ear.No harm or permanent damage has been noted.On 11-may-2022 the case owner informed that the rest of the receiver was removed from the ear canal by a medical doctor and there was no harm to the ear canal.Risk register reference: 0070600 gen bte & ite risk analysis risk id c.2.29.3-2a and c.2.22-1a- already identified.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key14548432
Report Number3005650109-2022-00007
Device Sequence Number4956564
Product Code OSM
UDI-Device Identifier05708296157716
UDI-Public05708296157716
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberIMG663-DRW,IMAGINE 6,BELTONE
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale